Alert archive / Nebraska / Heat Advisories in 2021

Heat Advisory 13, NWS Omaha, NE

August 24, 20219 counties in Nebraska; Fremont County, Page County, Iowa

NWS Omaha, NE issued this heat advisory at Aug 24, 2021, 3:46 PM CDT for 9 counties in Nebraska; Fremont County, Page County, Iowa. It took effect at Aug 25, 2021, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 24, 2021, 3:46 PM CDT (20:46 UTC)
In effect from
Aug 25, 2021, 12:00 PM CDT
Expired
Aug 25, 2021, 8:00 PM CDT
In force
8 hr
Issued by
NWS Omaha, NE

Counties Fremont County, IA, Page County, IA, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Richardson County, NE, Saline County, NE

The radar

The Omaha radar (KOAX), 98 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2021-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 989 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2021-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
989 J/kg
Mixed-layer CIN
-401 J/kg
Mixed-layer LCL
1868 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

834 
WWUS73 KOAX 242046
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
346 PM CDT Tue Aug 24 2021

NEZ011-012-015>018-242200-
/O.CAN.KOAX.HT.Y.0012.000000T0000Z-210825T0100Z/
Knox-Cedar-Thurston-Antelope-Pierce-Wayne-
Including the cities of Creighton, Bloomfield, Crofton, Wausa, 
Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, 
Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, 
Plainview, Osmond, and Wayne
346 PM CDT Tue Aug 24 2021

...HEAT ADVISORY IS CANCELLED...

Clouds and spotty showers have kept heat index values at or below
100 across much of northeast Nebraska. Therefore, the heat 
advisory for those areas has been cancelled.

$$

NEZ066-068-078-088>093-250500-
/O.NEW.KOAX.HT.Y.0013.210825T1700Z-210826T0100Z/
/O.CON.KOAX.HT.Y.0012.000000T0000Z-210825T0100Z/
Lancaster-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-
Richardson-
Including the cities of Lincoln, Nebraska City, Crete, Wilber, 
Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, 
Table Rock, and Falls City
346 PM CDT Tue Aug 24 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY...

* WHAT...For the first Heat Advisory, heat index values up to 
  108. For the second Heat Advisory, heat index values up to 105 
  expected.

* WHERE...Lancaster, Otoe, Saline, Jefferson, Gage, Johnson, 
  Nemaha, Pawnee and Richardson Counties.

* WHEN...For the first Heat Advisory, until 8 PM CDT this 
  evening. For the second Heat Advisory, from noon to 8 PM CDT 
  Wednesday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

IAZ043-055-056-069-079-080-090-091-NEZ030>034-042>045-050>053-065-
067-250100-
/O.CON.KOAX.HT.Y.0012.000000T0000Z-210825T0100Z/
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Boone-Madison-Stanton-Cuming-Burt-Platte-Colfax-Dodge-
Washington-Butler-Saunders-Douglas-Sarpy-Seward-Cass-
Including the cities of Onawa, Mapleton, Missouri Valley, 
Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, 
Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, 
Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, 
Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, 
Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, 
Papillion, La Vista, Seward, Milford, and Plattsmouth
346 PM CDT Tue Aug 24 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Heat index values up to 107.

* WHERE...Portions of east central, northeast, and southeast 
  Nebraska and southwest and west central Iowa.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
4 follow-up statements
435 
WWUS73 KOAX 250052
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
752 PM CDT Tue Aug 24 2021

NEZ066-068-078-088>093-250900-
/O.EXP.KOAX.HT.Y.0012.000000T0000Z-210825T0100Z/
/O.CON.KOAX.HT.Y.0013.210825T1700Z-210826T0100Z/
Lancaster-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-
Richardson-
Including the cities of Lincoln, Nebraska City, Crete, Wilber, 
Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, 
Table Rock, and Falls City
752 PM CDT Tue Aug 24 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT
WEDNESDAY...
...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

* WHAT...For the first Heat Advisory, heat index values up to 
  108. For the second Heat Advisory, heat index values up to 105 
  expected.

* WHERE...Lancaster, Otoe, Saline, Jefferson, Gage, Johnson, 
  Nemaha, Pawnee and Richardson Counties.

* WHEN...For the first Heat Advisory, until 8 PM CDT this 
  evening. For the second Heat Advisory, from noon to 8 PM CDT 
  Wednesday.

* IMPACTS...The heat and humidity may cause heat stress during 
  outdoor exertion or extended exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids, stay in an air-conditioned
room, stay out of the sun and check up on relatives and
neighbors.

   Take extra precautions if you work or spend time outside.
When possible, reschedule strenuous activities to early morning
or evening. Know the signs and symptoms of heat exhaustion and
heat stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

   To reduce risk during outdoor work, the occupational safety
and health administration recommends scheduling frequent rest
breaks in shaded or air conditioned environments. Anyone overcome
by heat should be moved to a cool and shaded location. Heat
stroke is an emergency so call 911.

&&

$$

IAZ043-055-056-069-079-080-090-091-NEZ030>034-042>045-050>053-065-
067-250200-
/O.EXP.KOAX.HT.Y.0012.000000T0000Z-210825T0100Z/
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Boone-Madison-Stanton-Cuming-Burt-Platte-Colfax-Dodge-
Washington-Butler-Saunders-Douglas-Sarpy-Seward-Cass-
Including the cities of Onawa, Mapleton, Missouri Valley, 
Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, 
Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, 
Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, 
Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, 
Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, 
Papillion, La Vista, Seward, Milford, and Plattsmouth
752 PM CDT Tue Aug 24 2021

...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

Heat indices have fallen below advisory levels. 

$$
934 
WWUS73 KOAX 250907
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
407 AM CDT Wed Aug 25 2021

IAZ090-091-251715-
/O.NEW.KOAX.HT.Y.0014.210826T1800Z-210827T0100Z/
/O.EXA.KOAX.HT.Y.0013.210825T1700Z-210826T0100Z/
Fremont-Page-
Including the cities of Sidney, Hamburg, Tabor, Farragut, 
Clarinda, and Shenandoah
407 AM CDT Wed Aug 25 2021

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT THURSDAY...

* WHAT...For the first Heat Advisory, heat index values up to 
  105 expected. For the second Heat Advisory, heat index values 
  up to 109 expected.

* WHERE...Fremont and Page Counties.

* WHEN...For the first Heat Advisory, from noon today to 8 PM 
  CDT this evening. For the second Heat Advisory, from 1 PM to 8 
  PM CDT Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur. Heat stress is possible during outdoor 
  exertion or extended exposure.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NEZ066-068-078-088>093-251715-
/O.NEW.KOAX.HT.Y.0014.210826T1800Z-210827T0100Z/
/O.CON.KOAX.HT.Y.0013.210825T1700Z-210826T0100Z/
Lancaster-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-
Richardson-
Including the cities of Lincoln, Nebraska City, Crete, Wilber, 
Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, 
Table Rock, and Falls City
407 AM CDT Wed Aug 25 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT THURSDAY...

* WHAT...For the first Heat Advisory, heat index values up to 
  105 expected. For the second Heat Advisory, heat index values 
  up to 108 expected.

* WHERE...Lancaster, Otoe, Saline, Jefferson, Gage, Johnson, 
  Nemaha, Pawnee and Richardson Counties.

* WHEN...For the first Heat Advisory, from noon today to 8 PM 
  CDT this evening. For the second Heat Advisory, from 1 PM to 8 
  PM CDT Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur. Heat stress is possible during outdoor 
  exertion or extended exposure.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NEZ065-251715-
/O.NEW.KOAX.HT.Y.0014.210826T1800Z-210827T0100Z/
Seward-
Including the cities of Seward and Milford
407 AM CDT Wed Aug 25 2021

...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT THURSDAY...

* WHAT...Heat index values up to 105 expected.

* WHERE...Seward County.

* WHEN...From 1 PM to 8 PM CDT Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur. heat stress is possible during outdoor 
  exertion or extended exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
738 
WWUS73 KOAX 251546
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
1046 AM CDT Wed Aug 25 2021

IAZ090-091-NEZ066-068-078-088>093-260100-
/O.CON.KOAX.HT.Y.0013.210825T1700Z-210826T0100Z/
/O.CON.KOAX.HT.Y.0014.210826T1800Z-210827T0100Z/
Fremont-Page-Lancaster-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-
Pawnee-Richardson-
Including the cities of Sidney, Hamburg, Tabor, Farragut, 
Clarinda, Shenandoah, Lincoln, Nebraska City, Crete, Wilber, 
Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, 
Table Rock, and Falls City
1046 AM CDT Wed Aug 25 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT
THURSDAY...

* WHAT...Heat index values near 105 expected.

* WHERE...Portions of southeast Nebraska and southwest Iowa.

* WHEN...For the first Heat Advisory, until 8 PM CDT this 
  evening. For the second Heat Advisory, from 1 PM to 8 PM CDT 
  Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NEZ065-260100-
/O.CON.KOAX.HT.Y.0014.210826T1800Z-210827T0100Z/
Seward-
Including the cities of Seward and Milford
1046 AM CDT Wed Aug 25 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT
THURSDAY...

* WHAT...Heat index values near 105 expected.

* WHERE...Seward County.

* WHEN...From 1 PM to 8 PM CDT Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
576 
WWUS73 KOAX 252044
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
344 PM CDT Wed Aug 25 2021

IAZ090-091-NEZ066-068-078-088>093-260445-
/O.CON.KOAX.HT.Y.0013.000000T0000Z-210826T0100Z/
/O.CON.KOAX.HT.Y.0014.210826T1800Z-210827T0100Z/
Fremont-Page-Lancaster-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-
Pawnee-Richardson-
Including the cities of Sidney, Hamburg, Tabor, Farragut, 
Clarinda, Shenandoah, Lincoln, Nebraska City, Crete, Wilber, 
Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, 
Table Rock, and Falls City
344 PM CDT Wed Aug 25 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT
THURSDAY...

* WHAT...For the first Heat Advisory, heat index values up to 
  106. For the second Heat Advisory, heat index values up to 108 
  expected.

* WHERE...Portions of southeast Nebraska and southwest Iowa.

* WHEN...For the first Heat Advisory, until 8 PM CDT this 
  evening. For the second Heat Advisory, from 1 PM to 8 PM CDT 
  Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NEZ065-260445-
/O.CON.KOAX.HT.Y.0014.210826T1800Z-210827T0100Z/
Seward-
Including the cities of Seward and Milford
344 PM CDT Wed Aug 25 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT
THURSDAY...

* WHAT...Heat index values up to 107 expected.

* WHERE...Seward County.

* WHEN...From 1 PM to 8 PM CDT Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this heat advisory went out at Aug 24, 12:26 PM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Aug 24, 12:26 PM CDT, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1226 PM CDT Tue Aug 24 2021

...Updated Aviation Forecast Discussion...

.DISCUSSION...
Issued at 310 AM CDT Tue Aug 24 2021

Heat and thunderstorm chances will provide the primary forecast
challenges the next 24 hours.

Temperatures and dewpoints yesterday ended up slightly higher than
expected in some locations. The situation is not completely clear
today, since it is uncertain if any of the storms (or the outflow
from them) will into and affect our area. Dewpoints early this
morning in our area ranged from the mid 60s to mid 70s, lowest
toward central NE and highest in western IA. Expect generally
southerly low level winds so dewpoints should remain about the
same or possibly increase a bit in eastern NE. Temperatures in our
area today will likely top out in the mid and upper 90s, with heat
index values peaking mostly in the 103 to 108 range. Expanded the
heat advisory for all of the forecast area. Other bordering
offices also expanded their advisories.

Not convinced that any one model will handle potential storms for
this afternoon into tonight. Tended to use a blend of HRRR/RAP and
NAM12 but the NAM is probably overdone on coverage. Storms may
develop over parts of central or northeast NE later this afternoon
and evening, then track toward Omaha. SPC marginal risk seems good
for this situation, with some potential for strong outflow winds
and isolated hail. These showers/storms may get some enhanced lift
from the front that should sag southward tonight into Wednesday.
Lows tonight should drop to mid 60s near the SD border but range
to lower 70s at the KS and MO borders. Winds on Wednesday should
have at least somewhat of an easterly component, so a cooler day
is likely. For now we expect highs from the upper 80s north to
mid 90s south. Have POPs mostly under 15 percent for Wednesday in
our area.

For Wednesday night, stayed fairly close to POPs suggested by NBM
(20 to 40 percent) but it may be a dry night. Strong focus seems
to be farther north in SD. Models show varying solutions to the
surface pattern for Thursday, and our current forecast may be too
cool, especially if the GFS pattern verifies. For now we have
highs in the upper 80s or lower 90s north, ranging to mid and
upper 90s for most of southeast NE. It will be close to needing a
heat advisory for the southern parts of the forecast area both
Wednesday and Thursday.

Friday into early next week.
Models are in reasonable agreement that a mid tropospheric trough
initially over western Canada and the northwest US will track
eastward across the northern Plains through the weekend. This is
currently expected to allow cooler air (highs in the 80s) to
spread into the area from the north by Sunday. There should also
be periodic chances for storms, especially Saturday and Sunday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1220 PM CDT Tue Aug 24 2021

VFR conditions are expected for the most part with a chance for
thunderstorms moving through parts of the area this afternoon and
again overnight (04-10z) . Conditions in and around thunderstorms
could be variable down to IFR at times in addition to gusty and
variable surface winds. Forecaster confidence on these
thunderstorms is low.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Heat Advisory until 8 PM CDT this evening for NEZ011-012-015>018-
     030>034-042>045-050>053-065>068-078-088>093.

IA...Heat Advisory until 8 PM CDT this evening for IAZ043-055-056-069-
     079-080-090-091.

&&

DISCUSSION...Miller
AVIATION...Kern
Hazardous weather outlook, Aug 24, 10:20 AM CDT, 5 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
1020 AM CDT Tue Aug 24 2021

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-251200-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
1020 AM CDT Tue Aug 24 2021

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Today and Tonight

Heat Index values are expected to peak in the 100 to 110 degree
range across eastern Nebraska and southwest Iowa late this
afternoon. A heat advisory is in effect from Noon to 8 pm.

Thunderstorms could develop over parts of eastern Nebraska this
afternoon or this evening, and then spread toward western Iowa.
A few storms will be capable of producing damaging winds and hail
up to around 1 inch diameter, mainly from 6 pm this evening to 1
am Wednesday morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There will be periodic chances for thunderstorms across the area
from Wednesday evening into the weekend. Some strong to severe
storms will be possible at times.

Hot afternoon temperatures will continue from Wednesday into
Friday, with some slight cooling for the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotters activation is not expected to be needed today or tonight.

Nearby

Heat Advisories in Nebraska, 2021Heat Advisories in Iowa, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.